We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
First off, let me introduce myself. I have a 9 (soon to be 10) year old boy diagnosed 1.5 years ago (May 2009) with asthma. Since the diagnosis of asthma, it seems he get sick far more, and has even developed more allergies that require an epi pen. I don't know if asthma and allergies tend to go hand in hand, but we have had two 3 day hospital stays and countless more peditrician, allergy, immunologist, and eye dr. visits.
Last year we got the flu shot, his pediatrician convinced me to get it because the asthma and flu often lands kids in the hospital. So to keep him "safe" and I do know the correlation between the flu and asthma sufferers. However, 4 hours after the administered flu vaccine (NOT the H1N1) he spiked a 104.3 fever and was shaking so bad I thought he was seizing. It was by far one of the more scarier incidents with him. (other than the incident we discovered he needs the Epi Pen) Our peditrician was called, and she said that it sounded like he had an adverse reaction, but we still did a good thing by giving him the shot. I think logically I know that. BUT this year, I am scared to give it to him. what if this adverse reaction goes further into an allergic reaction?!
Do all you asthma parents get the flu shot for your little ones?
We made sure to the the H1N1 shot because it was an upper respiratory flu. However if my child had an allergic reaction to the shot, especially one like that I would opt out of giving it to him and just be super vigilant about hand washing and other such activities. I know with going to school its harder to limit exposure. I would also wonder why the dr wanted to give it again this year knowing he had an epi pen causing reaction. Usually allergic reactions get worse with continued exposure (at least that is what I have always been told). Can you have him tested for allergies? I know many of the ladies here have had asthma and allergies go hand in hand. Sometimes the asthma is caused by the allergies. Especially dust, pollen, pets, air born stuff. I am so sorry that he has been so sick and that you have to worry about such things. Let us know what you decide and if you give the shot how it goes. I hope this helped some.